question-icon

Suggest Treatment For Indigestion Resulting In Abdominal Pain And Gastritis

default
Posted on Fri, 2 Jun 2017
Question: Stomach pain, burning, cool sensation in stomach, stomach feels like it is pulsating.
doctor
Answered by Dr. Ramesh Kumar (30 minutes later)
Brief Answer:
Gastritis with functional dyspepsia causing heartburn.

Detailed Answer:
Hello,
Thanks for choosing HealthcareMagic for your query.

As per you query the cause of your problem is dyspepsia.Dyspepsia, also known as indigestion or upset stomach, is a term that describes discomfort or pain in the upper abdomen. It is not a disease. Dyspepsia is a group of symptoms which often include bloating, nausea and burping burning and pain.

The pulsating feeling in the stomach is because of Functional dyspepsia. It is a chronic disorder of sensation and movement (peristalsis) in the upper digestive tract(pulsation in the stomach).

Peristalsis is the normal downward pumping and squeezing of the esophagus, stomach, and small intestine, which begins after swallowing.

Burning sensation is called Heartburn.Heartburn, also called acid indigestion, is a symptom of gastroesophageal reflux (GERD). It can occur when acid or other contents from your stomach "back up" into the esophagus. That's the tube food passes through going from your mouth to your stomach.It irritates the mucosal lining of the esophagus causing severe heartburn and inflammation causing pain in the abdomen.

Most likely this is functional dyspepsia along with reflux of acid.

Advice:

Please request your gastroenterologist to increase the dose of Nexium to 40 mg twice daily. Nexium can be used in the dosage as high as 80 mg twice daily. Also, request him/her to add Domperidone 30mg slow release once daily. This will slow down the reflux of acid back and would provide symptomatic relief.

An antacid containing local anesthetic (Mucaine gel or peptobismol) could be added to the drug regimen.

Antispasmodic like Dicyclomine should be taken 8 hourly to provide relief in pain.

All these drugs can be considered by your gastroenterologist to provide you with symptomatic relief.

Start taking a probiotic twice daily for proper digestion of food.

Apart from medicines few other lifestyle changes are advised--

- Increase XXXXXXX warm water intake
- Do not drink water during and after meals
- Eat small meals (rich in fiber), avoid spicy, oily and heavy meals.
- Avoid juices of citrus fruits like oranges.
- Drink cold milk and avoid junk food.
- avoid beverages/alcohol/soft drinks
- do some exercise early in the morning
- avoid carbonated drinks

Regards.



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2835 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Indigestion Resulting In Abdominal Pain And Gastritis

Brief Answer: Gastritis with functional dyspepsia causing heartburn. Detailed Answer: Hello, Thanks for choosing HealthcareMagic for your query. As per you query the cause of your problem is dyspepsia.Dyspepsia, also known as indigestion or upset stomach, is a term that describes discomfort or pain in the upper abdomen. It is not a disease. Dyspepsia is a group of symptoms which often include bloating, nausea and burping burning and pain. The pulsating feeling in the stomach is because of Functional dyspepsia. It is a chronic disorder of sensation and movement (peristalsis) in the upper digestive tract(pulsation in the stomach). Peristalsis is the normal downward pumping and squeezing of the esophagus, stomach, and small intestine, which begins after swallowing. Burning sensation is called Heartburn.Heartburn, also called acid indigestion, is a symptom of gastroesophageal reflux (GERD). It can occur when acid or other contents from your stomach "back up" into the esophagus. That's the tube food passes through going from your mouth to your stomach.It irritates the mucosal lining of the esophagus causing severe heartburn and inflammation causing pain in the abdomen. Most likely this is functional dyspepsia along with reflux of acid. Advice: Please request your gastroenterologist to increase the dose of Nexium to 40 mg twice daily. Nexium can be used in the dosage as high as 80 mg twice daily. Also, request him/her to add Domperidone 30mg slow release once daily. This will slow down the reflux of acid back and would provide symptomatic relief. An antacid containing local anesthetic (Mucaine gel or peptobismol) could be added to the drug regimen. Antispasmodic like Dicyclomine should be taken 8 hourly to provide relief in pain. All these drugs can be considered by your gastroenterologist to provide you with symptomatic relief. Start taking a probiotic twice daily for proper digestion of food. Apart from medicines few other lifestyle changes are advised-- - Increase XXXXXXX warm water intake - Do not drink water during and after meals - Eat small meals (rich in fiber), avoid spicy, oily and heavy meals. - Avoid juices of citrus fruits like oranges. - Drink cold milk and avoid junk food. - avoid beverages/alcohol/soft drinks - do some exercise early in the morning - avoid carbonated drinks Regards.